Analysis of MIMD congestion control algorithm for high speed networks

E. Altman, K.E. Avrachenkov, C. Barakat, A.A. Kherani, Balakrishna Prabhu

    Research output: Contribution to journalArticleAcademicpeer-review

    9 Citations (Scopus)

    Abstract

    Proposals to improve the performance of TCP in high speed networks have been recently put forward. Examples of such proposals include High Speed TCP, Scalable TCP, and FAST. In contrast to the additive increase multiplicative decrease algorithm used in the standard TCP, Scalable TCP uses a multiplicative increase multiplicative decrease (MIMD) algorithm for the window size evolution. In this paper, we present a mathematical analysis of the MIMD congestion control algorithm in the presence of random losses. Random losses are typical to wireless networks but can also be used to model losses in wireline networks with a high bandwidth-delay product. Our approach is based on showing that the logarithm of the window size evolution has the same behaviour as the workload process in a standard G/G/1 queue. The Laplace–Stieltjes transform of the equivalent queue is then shown to directly provide the throughput of the congestion control algorithm and the higher moments of the window size. Using ns-2 simulations, we validate our findings using Scalable TCP.
    Original languageEnglish
    Pages (from-to)972-989
    Number of pages18
    JournalComputer Networks
    Volume48
    Issue number6
    DOIs
    Publication statusPublished - 2005

    Fingerprint

    Dive into the research topics of 'Analysis of MIMD congestion control algorithm for high speed networks'. Together they form a unique fingerprint.

    Cite this